I had stent placement in July and was told I would be on plavix for 1 year. Also taking 325 mg aspirin daily. At my follow-up appointment my Dr said I could cut down to the .81 mg aspirin after 3 months. The plavix is very important especially if your stent is the medicated kind because they tend to form blood clots more easily. Good luck.
The doctor is going to give the defiinitive answer, but in my case, I was told to take Plavix for one year after having a drug-coated stent placed in an artery, and for three months after having a coated stent. I've had both types placed in my arteries in the past three years, in fact eight of them. Some were coated, some were bare metal, but I've just been taken off Plavix as it's been a year since the coated stent was placed. I've taken 81 mg of aspirin since 1998 when I had my first heart attack.
I'm guessing that you have significant bruising from both the aspirin and plavix therapy. I had commercial salmon trollers for fifteen years not too far from you, and believe you have to have had a lot of bruising caused by the type of work you do. I remember well being beat up by the wave action and the hard physical labor, I'd certainly talk to the doc about that, your arms and fingers have to be taking quite a beating. Also, I'd talk to him about the possibility of getting a severe cut from a knife or a hook and what to do about that if it happens because of the bleeding problems associated with these drugs. Hopefully, you aren't smoking, and are eating lots of those fish you are catching, and avoiding the red meat, it's poison to you.
Please keep up informed.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.